MAUDE Adverse Event Report: DEPUY SPINE INC PEAK 3.0MM FIXATION ROD CUTTER; INSTRUMENT, CUTTING, ORTHOPEDIC

DEPUY SPINE INC PEAK 3.0MM FIXATION ROD CUTTER; INSTRUMENT, CUTTING, ORTHOPEDIC
Model Number 274641000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
To whom it may concern: date j&j became aware: 16/07/19.(b)(6).Product: mountaineer rod cutter.Lot/batch/exp: km646313.Product number: 274641000.Did the event happen during a procedure? yes.Were you in the procedure at the time of the event? yes.Was the product being used in a clinical trial? no.Event outcome/how was it managed? another kit opened for replacement instruments was there a patient impact or was the procedure due to the failure? no.Has the reporter facility indicated there may be legal action? no.Is the product available for return? yes once cleaned.Please give a detailed explanation of the event: the surgeon went to cut the rod with the rod cutter and as doing so, the cutter snapped at the jaws.Surgery delayed by 5 mins while another kit was opened for a replacement instrument.Please can you send an urgent replacement to: product code 274641000.(b)(6).This complaint involves one (1) device.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was not returned for evaluation.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.Without the return of the device, we are unable to confirm the reported issue or identify the root cause.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.Should more information and/or the sample be provided at a later time, this complaint will be reopened and device evaluated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PEAK 3.0MM FIXATION ROD CUTTER
Common Device Name
INSTRUMENT, CUTTING, ORTHOPEDIC
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8865722
Report Number1526439-2019-51940
Device Sequence Number1828457
Product Code HTZ
UDI-Device Identifier10705034192918
UDI-Public(01)10705034192918
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number274641000
Device Catalogue Number274641000
Device Lot NumberKM646313
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/16/2019
Supplement Date Received by Manufacturer10/08/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1